Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. Condition numbers of indefinite rank 2 ghost Wishart matrices

Condition numbers of indefinite rank 2 ghost Wishart matrices

Thumbnail Image
Download
Name

Edelman_Condition numbers.pdf

Size

277 KB

Format

Adobe PDF

Checksum (MD5)

e18544e32f7f1e6744f08d339f334f51

Download all files submitted through automated deposit
sword-2017-10-27.original.zip (261.72 KB)
Author(s)
Movassagh, Ramis
•
Edelman, Alan
Date Issued
October 2015
Journal
Linear Algebra and its Applications
Publisher
Elsevier BV
Citation
Movassagh, Ramis, and Alan Edelman. “Condition Numbers of Indefinite Rank 2 Ghost Wishart Matrices.” Linear Algebra and Its Applications, vol. 483, Oct. 2015, pp. 342–51.
Version
Author's final manuscript
Abstract
Abstract We define an indefinite Wishart matrix as a matrix of the form A= W[superscript T]WΣ, where Σ is an indefinite diagonal matrix and W is a matrix of independent standard normals. We focus on the case where W is L×2 which has engineering applications. We obtain the distribution of the ratio of the eigenvalues of A. This distribution can be "folded" to give the distribution of the condition number. We calculate formulas for W real (β=1), complex (β=2), quaternionic (β=4) or any ghost 0 < β < ∞. We then corroborate our work by comparing them against numerical experiments.
MIT Department
Massachusetts Institute of Technology. Department of Mathematics
Terms of Use
Creative Commons Attribution-NonCommercial-NoDerivs License
http://creativecommons.org/licenses/by-nc-nd/4.0/
Persistent DSpace Link
http://hdl.handle.net/1721.1/112295
DOI of Published Version
https://doi.org/10.1016/J.LAA.2015.05.027
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.